MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100% SIL,COUDE,14FR 10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100% SIL,COUDE,14FR 10ML
Catalog Number DYND11591
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the urinary catheter balloon burst while inserted in a patient.It is unknown how long the urinary catheter was inserted for prior to the reported incident.When the burst balloon was identified, the urinary catheter was removed and replaced with a new urinary catheter.According to the reporting facility, there was no impact or adverse effect to the patient or to the patient's stability.The urinary catheter involved in the reported incident was returned to the manufacturer for evaluation.Visual inspection was performed and a clean tear and a scratch were identified in the balloon material.The balloon was inflated with 10ml of water and leaking was noted from the balloon.Although it is possible that an external force punctured the balloon material while in use, leading to the tear propagating, a definitive root cause for the reported incident could not be determined.Due to the need for medical intervention to insert a new urinary catheter, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the urinary catheter balloon burst while inserted in a patient.

Common Device Name
CATHETER,FOLEY,100% SIL,COUDE,14FR 10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key8348453
Report Number1417592-2019-00018
Device Sequence Number14004078
Product Code EZL
UDI-Device Identifier10884389124000
UDI-Public10884389124000
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11591
Device Lot Number16LE50-REF17060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight68